IBM Journal of Research and Development
IBM Skip to main content
  Home     Products & services     Support & downloads     My account  

  Select a country  
Journals Home  
  Systems Journal  
Journal of Research
and Development
    Current Issue  
    Recent Issues  
    Papers in Progress  
    Search/Index  
    Orders  
    Description  
    Patents  
    Recent publications  
    Author's Guide  
  Staff  
  Contact Us  
  Related links:  
     IBM Research  

IBM Journal of Research and Development  
Volume 11, Number 2, Page 215 (1967)
Difference Equations
  Full article: arrowPDF   arrowCopyright info





   

On the Partial Difference Equations of Mathematical Physics

by R. Courant, K. Friedrichs, H. Lewy
Editor's note: This paper, which originally appeared in Mathematische Annalen 100, 32–74 (1928), is republished by permission of the authors. We are also grateful to the Atomic Energy Commission for permission to republish this translation, which had appeared as AEC Report NYO-7689, and to Phyllis Fox, the translator, who did the work at the AEC Computing Facility at New York University under AEC Contract No. AT(30-1)-1480. Professor Eugene Isaacson had made suggestions on this translation.
Related Subjects: Difference equations; Machine computation and data analysis; Mathematics